|not a diagnosis but a description of
Mar 2, 2004
I had sexual intercourse with a woman.I had shaved my arms before.The hair grew in but I keep getting these pinky red spots about the size of an eraser head. Only on my forarms and biceps am I getting these spots. They appear and then go away in about a day or so.This has been happening for a little over 3 months. They are sometimes itchy only if I scratch them, and do not really look like the pictures of folluclitis? Is this a symptom of new infection of HIV? I am not asking for a diagnosis just answers. I am going to be tested soon but would feel better knowing if this was a symptom or not. I keep hearing of a rash but I don't really get rashes I have also experienced burning skin sensations all over body but I don't really get them anymore.
| Response from Dr. Conway
You are correct to say that rashes are sometimes associated with acute or recent HIV infection, but it is not usually the type of rash that you describe, and almost never without other symptoms.
You are right that if you think you have been recently exposed to HIV, you should get tested. I applaud you for that. You should also tell them that you think your exposure is recent, so they consider doing a test other than the standard antibody test, that may still be negative early in infection. A viral load test may be a good idea, but you should talk about it with your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.